Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS Lubbock, TX

February 7, 200817 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 7, 2008, 3:05 AM CST for 17 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 3:05 AM CST (09:05 UTC)
Expired
Feb 7, 2008, 6:04 AM CST
In force
3 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2691 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 070905
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
305 AM CST THU FEB 7 2008

TXZ021>032-071200-
/O.NEW.KLUB.WI.Y.0005.080207T0905Z-080207T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
305 AM CST THU FEB 7 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. 

NORTHWESTERLY WINDS ARE INCREASING INTO THE 30 TO 35 MPH RANGE IN
THE WAKE OF A PASSING COLD FRONT. A FEW WIND GUSTS TO NEAR 50 MPH
WILL BE POSSIBLE THROUGH THE REMAINDER OF THE PRE DAWN HOURS.
THESE WINDS WILL BEGIN TO SUBSIDE AROUND SUNRISE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KLUB 070949
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
349 AM CST THU FEB 7 2008

TXZ034>038-071400-
/O.EXB.KLUB.WI.Y.0005.000000T0000Z-080207T1400Z/
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE
349 AM CST THU FEB 7 2008

...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

NORTHWESTERLY WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE
THROUGH SUNRISE THIS MORNING. A FEW WIND GUSTS NEAR 50 MPH WILL
BE POSSIBLE. WINDS WILL GENERALLY SUBSIDE BY 8 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ021>032-071400-
/O.EXT.KLUB.WI.Y.0005.000000T0000Z-080207T1400Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
349 AM CST THU FEB 7 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST THIS MORNING. 

NORTHWESTERLY WINDS WILL PERSIST IN THE 30 TO 35 MPH RANGE THROUGH
SUNRISE THIS MORNING. A FEW WIND GUSTS TO IN EXCESS OF 50 MPH
WILL BE POSSIBLE. WINDS WILL GENERALLY SUBSIDE BY 8 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 071204
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
604 AM CST THU FEB 7 2008

TXZ021>032-034>038-071315-
/O.CAN.KLUB.WI.Y.0005.000000T0000Z-080207T1400Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE
604 AM CST THU FEB 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT THAT BROUGHT SEVERAL HOURS OF VERY WINDY CONDITIONS
TO THE SOUTH PLAINS HAS CLEAR THE AREA TO THE SOUTH. WINDS IN THE
WAKE OF THE PASSING FRONT HAVE SUBSIDED AND ARE NO LONGER SUSTAINED
AT SPEEDS GREATER THAN 30 MPH. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:47 PM CST, 11 hours 18 minutes earlier.

Area forecast discussion, Feb 6, 3:47 PM CST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
347 PM CST WED FEB 6 2008

.SHORT TERM...
DEEPER MIXING NOW OCCURRING OVER WESTERN ZONES WILL LEAD TO WIND
GUSTS IN THE 25-30 MPH RANGE FOR THE NEXT FEW HOURS. SURFACE TROUGH
SHOULD THEN PULL OUT TO THE EAST THIS EVENING AS SHORT WAVE STARTS
TO SWING OUT OF THE CENTRAL ROCKIES. A SHALLOW AND WEAK COLD FRONT
WILL DIP SOUTHWARD THROUGH THE PANHANDLE OVERNIGHT AND SHOULD ENTER
OUR NORTHERN ZONES A BIT AFTER MIDNIGHT...WITH NORTH TO NORTHWEST
WINDS SPREADING SOUTHWARD THROUGH THE AREA BY DAYBREAK. BRIEF
COOLING EFFECTS SHOULD BE OVERCOME BY THURSDAY AFTERNOON HOWEVER
WITH RENEWED SURFACE PRESSURE FALLS LEADING TO SOUTHWEST COMPONENT
WINDS AND MILDER TEMPERATURES AGAIN. PRESSURE GRADIENT LATE
THURSDAY APPEARS SIMILAR TO THIS AFTERNOON.  MCQUEEN

.LONG TERM...
ANOTHER WEAK FRONT/SFC TROUGH WILL PASS EARLY FRIDAY SWITCHING WINDS
BACK TO THE NORTHWEST...WITH DRY AIR CONTINUING TO FILTER IN.
STILL...MILD TEMPERATURES /HIGHS MOSTLY IN THE 60S/ WILL ALLOW RH
VALUES TO DROP BELOW 15 PERCENT. HOWEVER...WINDS WILL BE ON THE
DECREASE AS THE PRESSURE GRADIENT WEAKENS DURING AFTERNOON AND THIS
SHOULD PRECLUDE CRITICAL FIRE WEATHER CONDITIONS.

THE MILD AND DRY CONDITIONS WILL PERSIST ON INTO THE WEEKEND AS
UPPER LEVEL NW TO WNW FLOW BECOMES MORE ZONAL BY SUNDAY. THE ONE
CAVEAT IS THAT A PROGRESSIVE UPPER TROUGH OVER THE NORTHEAST
CONUS/SE CANADA WILL ALLOW A SFC RIDGE TO PLUNGE INTO THE MISSISSIPPI
RIVER VALLEY LATE SAT/EARLY SUN BEFORE SLIDING QUICKLY EASTWARD. IT
APPEARS THAT THE BRUNT OF THE COOLING WILL REMAIN TO THE EAST OF THE
AREA /THOUGH IT COULD SNEAK INTO THE NORTHEAST ZONES SUN/ BUT RETURN
FLOW ON THE BACK SIDE OF THE HIGH WILL SHIFT WINDS TO THE EAST.
THEN...AS THE SFC HIGH SLIDES FARTHER EAST AND LEE CYCLOGENESIS
OCCURS TO THE NORTH WINDS WILL BECOME SOUTHERLY. MODELS CONTINUE TO
SHOW IMPROVING LOW-LEVEL MOISTURE /AND POSSIBLE LOW CLOUDS/ DURING
THE DAY SUNDAY...WITH MOISTURE PERSISTING OVER THE SE ZONES THROUGH
EARLY NEXT WEEK.

THERE REMAINS SOME UNCERTAINTY THEN WITH THE TIMING AND DEPTH OF A
WAVE /ECMWF/ OR POSSIBLE CLOSED LOW /GFS/ APPROACHING WEST TEXAS MON
NIGHT/TUE. TEND TO FAVOR THE MORE PROGRESSIVE SOLUTION.
REGARDLESS...THERE SHOULD BE ANOTHER WEAK FRONTAL PASSAGE LATE
MON/EARLY TUE. IF LOW-LEVEL MOISTURE DOES HANG IN OVER THE EASTERN
ZONES...THE FRONT COULD SQUEEZE OUT SOME LIGHT PRECIP THERE AS IT
MOVES THROUGH. HAVE LEFT FORECAST DRY FOR NOW WITH UNCERTAINTY IN
MOISTURE LEVELS...BUT IT IS SOMETHING TO WATCH. IT APPEARS ANOTHER
DISTURBANCE WILL FOLLOW QUICK BY DAY 8 OR SO...BUT MANY
UNCERTAINTIES REMAIN WITH THAT.

&&

.FIRE WEATHER...
WINDS WILL OCCASIONALLY REACH 20 MPH AT THE 20 FOOT LEVEL OVER THE
EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS FOR THE NEXT
FEW HOURS AS A SURFACE TROUGH EDGES OUT INTO THE WESTERN PANHANDLE.
HUMIDITY ALREADY IN THE 8-13% RANGE. OVERALL TIME CRITERIA FOR RED
FLAG IS NOT EXPECTED TO BE MET OTHER THAN PERHAPS ONE OR TWO SITES.
SURFACE COLD FRONT WILL FOLLOW LATER TONIGHT. SURFACE GRADIENT
SHOULD RECOVER ENOUGH BY THURSDAY AFTERNOON FOR RENEWED GUSTY
SOUTHWEST WINDS...ONCE AGAIN EXPECTED TO REMAIN SLIGHTLY BELOW
FIRE WEATHER CRITERIA. WEAKER GRADIENT EXPECTED FOR FRIDAY...AT
THIS POINT...AND WE ALSO HAVE SOME HOPE OF AT LEAST A SHALLOW
MOISTURE RETURN BY SUNDAY THAT COULD LAST INTO EARLY NEXT WEEK
ALTHOUGH PRECIPITATION CHANCES REMAIN ELUSIVE.  MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        17  57  31  58  27 /   0   0   0   0   0
TULIA         22  57  32  60  27 /   0   0   0   0   0
PLAINVIEW     23  57  33  62  29 /   0   0   0   0   0
LEVELLAND     21  59  33  67  30 /   0   0   0   0   0
LUBBOCK       24  59  37  68  32 /   0   0   0   0   0
DENVER CITY   21  60  33  67  31 /   0   0   0   0   0
BROWNFIELD    23  59  34  68  31 /   0   0   0   0   0
CHILDRESS     26  57  34  64  31 /   0   0   0   0   0
SPUR          21  60  37  70  33 /   0   0   0   0   0
ASPERMONT     26  61  38  69  34 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/23
Hazardous weather outlook, Feb 7, 2:41 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
241 AM CST THU FEB 7 2008

TXZ021>044-080845-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
241 AM CST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NON PRECIPITATION

NORTHWESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND
35 MPH FOR A FEW HOURS THIS MORNING OVER THE EXTREME SOUTHERN
PANHANDLE...THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS. A FEW
WIND GUSTS TO NEAR 50 MPH WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.